MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT281414
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following information was requested but was not made available: patient weight, medications and comorbidities (b)(4).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2022, the patient was admitted for treatment of an abdominal aortic aneurysm.As reported, during the procedure a gore® excluder® aaa endoprosthesis, trunk ipsilateral leg component (rlt281414) was used with a 18 fr gore® dryseal flex introducer sheath (dsf).As reported, there was an attempt to push the gore® excluder® aaa endoprosthesis through the sheath but ¿the anchoring pin that holds the reshaping mechanism became dislodged from the white nosecone and pierced the valve of the sheath¿.As reported, the device was removed, and it was noted that the same protrusion that had punctured the valve was extended out from the tip of the catheter.An image of the protrusion was provided for consideration.As reported, an alternate gore® dryseal flex introducer sheath and gore® excluder® aaa endoprosthesis were used to complete the procedure.As reported, the procedure was completed without issue.
 
Additional Manufacturer Narrative
H1 / h2: type of reportable event (check all that apply) if follow up what type.Serious injury replaced with product malfunction.
 
Additional Manufacturer Narrative
H6.Code c20, no findings available and h6.Code d15, cause not established.An engineering evaluation of the event was performed.The device evaluation was performed based on an event description as reported to gore and a photo attached to the smartsolve case as the device was not returned for analysis.The evaluation of the photo showed that the lock pin appears to be dislodged from its seating in the leading olive.Based on the findings from this evaluation, the physician¿s observation that ¿the anchoring pin that holds the reshaping mechanism became dislodged from the white nosecone¿ was confirmed.The physician¿s observation that the wire ¿pierced the valve of the sheath¿ could not be confirmed from the provided image.The likely cause for the dislodged lock pin and pierced valve of the sheath could not be determined with the available information.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.B7.The event description was updated to include additional details of the event as communicated.G3/g4.Date received by manufacturer was updated to 30-aug-2022 as evaluation activities were completed in full on this day.H6.Code 3233, results pending completion of investigation was replaced with code c20, no findings available.
 
Event or Problem Description
On (b)(6), 2022, the patient was admitted for treatment of an abdominal aortic aneurysm.As reported, during the procedure a gore® excluder® aaa endoprosthesis, trunk ipsilateral leg component (rlt281414) was used with a 18 fr gore® dryseal flex introducer sheath (dsf).As reported, there was an attempt to push the gore® excluder® aaa endoprosthesis through the sheath but ¿the anchoring pin that holds the reshaping mechanism became dislodged from the white nosecone and pierced the valve of the sheath¿.Reportedly, the surgical team kept pushing on the gore® excluder® aaa endoprosthesis for a time not realizing what had happened.As reported, the device was removed, and it was noted that the same protrusion that had punctured the valve was extended out from the tip of the catheter.An image of the protrusion was provided for consideration.As reported, there were no clinical issues related to the blood loss.As reported, the sheath was immediately twisted preventing blood loss while the replacement sheath was prepped.As reported, an alternate dsf and rlt281414 were used to complete the procedure.As reported, the procedure was completed without issue.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
breanna cox
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15060649
Report Number3007284313-2022-02038
Device Sequence Number14835070
Product Code MIH
UDI-Device Identifier00733132622535
UDI-Public00733132622535
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2024
Device Model NumberRLT281414
Device Catalogue NumberRLT281414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer06/21/2022
08/30/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date07/19/2022
08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale